Skip to content
My WebMD Sign In, Sign Up
Nausea after Sex
avatar
An_241325 posted:
After me and my boyfriend have sex, I begin to feel nauseous and start gagging. At first he thought it was quite funny to see me gagging, but after I started feeling this way more often he began to feel insecure, asking if i am no longer sexually attracted to him, or attracted to him period, for that matter. Now, that is not the case. I am very much attracted to him, but I want to know why is this happening? I am not pregnant. This never used to happen before in all of the 5 years we've been having sex. Does this happen to anyone else?
Reply
 
avatar
BalconyBelle responded:
Here are a couple of things to consider:
  1. Have either of you recently gained a lot of weight (which could be putting additional pressure on your diaphragm while having sex, or causing your body to work harder than it's used to during sex)?
  2. Has your level of physical activity outside of sex decreased to the point that strenuous exercise (in this case: vigorous sex) might make you ill?
  3. Has he switched antiperspirants or colognes to something you might be allergic to?
  4. Have you changed angles or positions you're using to something different than your usual repertoire?
  5. Have you been having sex shortly after eating, drinking, or on a completely empty stomach?
  6. Is it possible you're pregnant?
  7. Have you recently started taking any new medications?

Essentially, if your system is being stressed through pressure, more exercise than it's used to, allergic response, or excess movement before your stomach has a chance to settle, it can lead to you feeling ill. Nausea can also be an indicator of pregnancy--'morning sickness' isn't limited to mornings, and I knew someone who felt ill following sex during the 1st trimester of her pregnancy & for part of the 2nd. Nausea and "may cause certain sexual side effects" are among some of the most common warnings on medicinal drugs--if you've started a new prescription, this may be an unpleasant side effect.
http://erynlockhart.wordpress.com
 
avatar
LolaBunny1990 replied to BalconyBelle's response:
1. Yes, I have put on a few pounds, I went from wearing a pant size 9 to wearing a pant size 11.
2. My physical level of activity is pretty much the same outside of sex.
3. No, he has not switched antiperspirants or colognes. I am used to both scents.
4. Our sexual routine is the same.
5. I have been eating pretty late at night lately, so that maybe the reason.
6. I am not pregnant, I am on Mirena, and recenly taken a pregnancy test.
7. No, I am not on any medications.
 
avatar
dfgbull responded:
If this continues (and probably should anyway) see a doctor. Something has changed and it doesn't seem to be sexual or relational so rule out a medical cause. Also, men are very sensitive to feeling rejection when sex is not "right". You may have to reassure him (repeatedly and enthusiastically) that you do find him attractive and that this issue is not meant in any way negatively toward him.
 
avatar
forevercl replied to BalconyBelle's response:
My wife exhibits nauseousness, light headaches and often pain after sex. Yesterday for the first time 4 hours after it was so bad she threw up. I am 29 she is 26 we are both healthy and have sex maybe twice a month (would be more if she didn't feel like this after). When we do I am gentle and pay special attention not to hit her cervix, also I do not force anything she initiates. We have tried condoms as well as me just going down on her and/or with hand stimulation. Occasionally (10%) she only has very mild nausea I am afraid this will harm our relationship in the long run because even the smell of sex now makes her nauseous most times. I get the feeling it will never go away completely but maybe we can make it better.

Please help


@balconybelle the only thing on the list of things to consider maybe number 2 but feel it very unlikely exercise like that for 20 or so minutes can make someone puke 4 hours later..


Helpful Tips

Be the first to post a Tip!

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit Dr. Becker-Phelps' website